Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Do you think a Dr will prescribe clomid for a super plus size woman?

I have PCOS and I weigh close to 300 pounds. Do you think my Dr will prescribe clomid, or will he have me wait until I lose some weight?

Obviously, I should lose weight. But I'm wondering if anyone out there is plus size and has been given clomid. I'm just so impatient. I want to have a baby now. lol

Answer Question
 
Anonymous

Asked by Anonymous at 10:46 PM on Jan. 14, 2010 in Trying to Conceive

Answers (11)
  • i have pcos and i weighied 240 and i was on clomid
    Anonymous

    Answer by Anonymous at 10:50 PM on Jan. 14, 2010

  • It wouldnt be healthy for you ro baby to be now. I really doubt they would but it wouldnt hurt to ask. Also know tho that being that much over weight could play a factor in not getting pregnant
    Mrs.Owen86

    Answer by Mrs.Owen86 at 10:50 PM on Jan. 14, 2010

  • For the anonymous poster-- was it successful?

    Anonymous

    Answer by Anonymous at 10:53 PM on Jan. 14, 2010

  • Talk to your doctor about putting you on Metformin. Its a diabetic drug that also treats PCOS. It regulates hormones and helps you lose weight..Some doctors put you on Metformin AND Clomid.
    nsrush83

    Answer by nsrush83 at 1:02 AM on Jan. 15, 2010

  • Thanks for the info, nsrush83. I'm already taking metformin for my PCOS. I have been for years. I take 500mg 4 times a day. When I first started taking them, I lost a little weight, but it has come back over the years.

    I guess what I really want to know is:
    1. Will a Dr. give a 300lb woman clomid?
    2. Will it work?

    -OP
    Anonymous

    Answer by Anonymous at 3:23 AM on Jan. 15, 2010

  • You and your future children will be so much healthier if you lose weight first ( you may find that you don't need the clomid, vegetarian diets can increase fertility).
    rkoloms

    Answer by rkoloms at 7:32 AM on Jan. 15, 2010

  • anon :53 yea it is and everything is going fine and my dr said that im no where close to having GD and the baby is healthy and right on date my BP is normal and i havent been gaining any weight i been losing and my dr isnt worried about me and to say that anyone can get it my sister in law had it and she was skinny before she even got pregnant so anyone can get it if thats what your trying to ask

    to op i agree with the veggies i mostly had veggies and if they do let you get on clomid just make sure you eat healthy and same even if they dont i know they have me on 1500mg a day and make sure your also exercising on a normal basses and if you do lose a little weight it can make you were you dont need Clomid the only reason i got it was i was haveing my period every month just not ovalating and i know none of us can tell you that they will or not give clomid i had to go thu a lot of test before i could get on
    Anonymous

    Answer by Anonymous at 9:18 AM on Jan. 15, 2010

  • I'm on metformin and not losing weight.
    pagirl71

    Answer by pagirl71 at 9:24 AM on Jan. 15, 2010

  • I was about 330 lbs and I still got pregnant with my son..i am currently 320 and am pregnant again. I didn't need help just cause I was overweight..and my babies are still healthy

    IF you need help getting pregnant OP then talk to your doctor about what you would like to do. they can reccomed the best options. Yes they will discuss weight lose but if they make it the prime issue find another OBGYN. It should be apart of the dicussion not the whole one or make u feel bad for being over weight and if you wait till u lose the weight it'll be yrs before u have another baby

    Good luck and baby dust :)
    Anonymous

    Answer by Anonymous at 9:23 PM on Jan. 15, 2010

  • Since your already on the Merformin, I would honestly just try to lose weight. I am in a similar boat as you. I am overweight and trying to lose it also. The Metformin is helping a little. Sometimes if you lose the weight the PCOS can self correct..

    to pagirl71-its not a guarantee. The weight lose can be a side effect of the medicine.
    nsrush83

    Answer by nsrush83 at 12:52 AM on Jan. 16, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN